Okay, am I doing something wrong? I don't get reddness, or peeling or flaking.... Well, for one day I did. I increased my moisturizer a little and now I am fine. I have only been using for 2 weeks. Does this mean I am not doing something right? I use a little more than a pea size, maybe a plump pea.. :). I can tell that my skin is clearing up but I dont know if that is a result of the retin-a or the antibiotics that I started two weeks ago as well. IN FACT.. I think I get a little more oily than I had prior to the retin-a. In the passed I hardly noticed the oil, now I get a little shiny. Hummmmmm
UPDATE: I have been using for several weeks now and the last two weeks have been so TERRIBLE! I look like a fish with all the scales. particularly around my mouth and my chin. The sides of my lips have cracked and I have developed very chapped lips. I did use this on my mouth but only twice weeks ago, the dryness isn't subsiding though. I have noticed a difference in my skin. But the really tough cystic acne isn't really going away and I have had a few new ones within the last couple of weeks. I can't find any mosturizer that will help. My makeup looks patchy, dry... its really embarrassing. I'm not going to wimp out though.... I'll update again later.
Made my skin burn, flake, and become very painful. I continued to use it hoping my skin would clear up and those little bumps under the skin would come to the surface... nope never happened and I was left with extremely irritated painful skin.
I used to use Retin-A Gel, but have since moved onto Stieva-A Cream (0.05% Concentration of Tretinoin) due to the irritation caused by the alcohol vehicle of Retin-A.
Stieva-A, and like all tretinoin products cause excessive dryness. The last time that I properly used it (approx. 2 weeks in duration) produced fantastic results where the acne scars were half the darkness than they previously were. The complexion was smooth, supple and hydrated.
The only downside, of course, is the EXTREME dryness that you may encounter during treatment. I experienced dryness to the extent were I'd wake up finding difficulty trying to open my mouth because of the dryness. Further, I found that even the thickest moisturisers that I had (namely Creme de la Mer [fabulous at calming skin] and Eucerin Cream [sadly, unavailable in Australia]) did not compensate for the moisture lossed due to the dryness.
I just wrote my very first review ( after over 3 years) on Obagi Clear. I love that, but it I believe it is because of Retin A gel ( .1%) from ADC that I am getting such great results. I tried Taz gel- "purging " started, and never stopped. I switched to Retin A gel- and my skin loves it ! It took a little while, but now I am on it for 5 months, and my skin keeps getting better and better. My cystic acne on neck, chin, cheeks have stopped. My marks have almost completely disappeared ( a miracle for my skin that takes forever for marks to fade). I am a little flakey- but Aquaphor seems to help. LOVE Retin-A Gel !! I guess I have the fear if I started loving my routine, and writing rave reviews, my skin will wake up one morning and say "PHYSCH" and explode. *crosses fingers *
I am using the 025% gel form of Retin-A, my experience with this is a bit frustrating in the beginning because it caused me to have bad purging. I stayed on it since I figured oh well what could be worst than already having bad skin. After 4 months of every other third night usage my skin can now tolerate every night use although I do buffer it with Cetaphil Lotion otherwise it is still irritating to use alone.
best thing ever that I tried. It did take a long time for results to be seen. usually around several months. and i experienced the initial breakouts too.. my skin was dry, irritated, red but i kept using the treatment. my advice is if these conditions get too serious, see ur dermatologist and tell him/her to prescribe a lower dose of the product or use it less often like every other night. but to really know if it works for u is to stick it out for the whole recommended time.
but i found that after using it for a year, my skin started to break out again, i'm not sure if it was my skin getting used to it or something.
my health plan pays for it. so it's completely free =)
I used Retin-A cream 0.1% for 2 months and unfortunately all it did was cause excessive irritation and clog my pores.
If you have sensitive skin I'd say go for a good OTC retinoid or Differin. If you're prone to clogged pores make sure you go for the gel version.
Retin A is great. I have been using it for over 10 yrs. A little goes a long way!
I am 33 but people think I look like I am in my late 20's!
I wish it was avalible OTC!
its a great product but some people get redness and peel.
Also need to wear sunscreen if you are using it!
I've used Retin A for years for everything/sun damage, pores, wrinkles, and yes, acne. I still get the deep hormonal cysts occasionally but am trying antibiotics for those. I've used this for so long I can't imagine not using it. I did quit for awhile, and I did notice my wrinkles looking deeper/especially the smile lines between your nose and mouth. It's not an overnight improvement, but it does work which is more than I can say about most OTC products!
I recently decided to do something about the hyper pigmentation on my face. After much research I decided Retin-A was the way to go. (Thank you MUA!) The first three weeks were brutal and I thought my face was going to fall off completely but then it happened: the glow. It was back. Numerous people have actually complimented me on my brighter complexion. There has been lightening of the brown spots as well as a very noticeable improvement in the texture of my skin. In Ireland I pay about €30 for a tube of Retin-A that I used to pay twice as much for in the States. Considering Oil of Olay Total Effects is just about a tenner lower in price, this is a much better and effective treatment. Highly, highly recommended.
UPDATE: I forgot to renew my prescription and quit using this for about 2 months. During this 2 months my skin's hyperpigmentation increased and I started to get spots from the stress I was under during this time. I went back to my GP and got another prescription. It was awful to go through those first three weeks but it is nice to be back on track again with glowing skin that again has clarity to it! Will not allow my prescription to lapse again.